Follow-up and Psych

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Mar 2011
Total Posts : 14
   Posted 5/16/2012 5:11 PM (GMT -6)   
I went to a PM doctor about a month ago. He prescribed physical therapy. For three weeks, when I was going to physical therapy, I tried going off tramadol 3 times (1 day each). I found that my body had become very dependent on it and it made me severely depressed when I stopped taking it.

The physical therapy didn't work, so I thought I would try a psychiatrist. Since nobody can find a cause for my pain, perhaps it is mental? He put me on Wellbutrin and cut my tramadol dose in half.

Went back to the PM doc and he prescribed tramadol and Gabapentin. I feel like I'm going in circles. I haven't started taking the Gabapentin, yet. It says to take it 3 times a day but I don't want to be taking too many pills.

I was very depressed for about the first 5 days of starting wellbutrin. I don't know if that was because of the reduced tramadol dose. My mood seems to have leveled off, but the pain is the same.

Regular Member

Date Joined Aug 2010
Total Posts : 74
   Posted 5/16/2012 8:25 PM (GMT -6)   
hugs... I was sent to a pcyc.doc too she gave me lunesta the worst sleepingvpill ever for me at least and nuvagill I only took that for one day after I learned how much it cost lol...and wanted me to go up to 90 mgs of cymbalta also very expencive ughh so I wened off the cymbata went back to ambien and told my rhumey I didn't think the phc doc was for me ..she didn't really want to know anything you would think a phyc doc would ask plusi know I am not deppressed other than from thispain don't getvme wrong I have been through some pretty awful things but I generaly have a good outlook on life its this non relenting constant pain that is my most pressing depressing issue :-( ...seems that I have read some pretty good stuff on this here board about gabatron I am interested in trying it myself if I can't get answers on whats wrong with me ...plese forgive my terrible typos and grammer I am on my phone and can only see half the screen while I am typing lol

Veteran Member

Date Joined Jul 2009
Total Posts : 2042
   Posted 5/17/2012 6:58 PM (GMT -6)   
Quite honestly what qualifies as too many pills?

Is 10 pills too many if they truly help with the problem? Is 1 pill too many if it does little to no good.

My point is to not worry about how many pills you are taking....assuming they are being taken as prescribed. Instead focus on finding what works for you.

I quickly scanned some of your previous posts and seen that you had tried Cymbalta but had issues with that. If the Gabepentin does not work for you 2 other medications that I can suggest trying is Lyrica and Effexor. The latter is classed as an anti-depressent, but it has also been found to have pain controlling qualities.

I just started on Effexor a couple of weeks ago for diabetic nerve pain and it is working quite well for me and I have not had any issues with any side effects. This was after being on Cymbalta for several years for the same reason and then being forced off it because my "insurance" would no longer cover it. After that I tried all kinds of meds to help with the nerve pain and either they did not work or I had horrible side effects.

I just mention those two meds because a lot of people have had good results from the Lyrica for non specific pain and as I mentioned I have had good results from the Effexor.

Give the Gabepentin a good try though. It will take a while to know if it is going to work as it has to build up in your system and it is not uncommon to need a dose increase also to figure out if it a go or no go. Unless you have bad side effects you should give it at least 2 months.
2 confirmed herniated lumbar discs. Spinal Arthritis. Spinal Stenosis, diabetic peripheral nueropathy.
Moderator Depression Forum.

New Member

Date Joined Mar 2011
Total Posts : 14
   Posted 5/18/2012 11:43 PM (GMT -6)   
Thanks for the suggestions. I thought I read that Lyrica is basically the same thing as Gabapentin. I think I will give it a try. The doctor did mention that effexor might be next in line.
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, March 23, 2018 4:47 PM (GMT -6)
There are a total of 2,943,248 posts in 322,935 threads.
View Active Threads

Who's Online
This forum has 161306 registered members. Please welcome our newest member, Johnson9999.
388 Guest(s), 8 Registered Member(s) are currently online.  Details
matsukichu, hopenchange, lazyminimoo, Michael_T, scoobymummy, Bohemond, C_G_K, 1hopeful1